Amended by myself as poster:
"On Aug. 6, the newsletter included a story about a dramatic video that purported to show a San Diego County sheriff's deputy collapsing after handling fentanyl. Health experts have since pushed back, saying it's impossible to overdose on fentanyl simply through dermal contact. Sheriff Bill Gore acknowledged that he, not a doctor, concluded the deputy overdosed. A.P. | N.Y. Times"
This deputy trainee found a white powder with his trainer while searching a vehicle--my best guess is that he fluffed the bag and garments in the open hatchback and breathed in enough fentanyl powder (50-100 X more powerful than heroin by dose) to put himself in the lethal respiratory overdose range nearly instantly. You even hear the trainer say "too close"---it probably was NOT absorbed through the skin that quickly or potently. If he hadn't gotten the Narcan immediately, if he'd been alone, he'd probably be death of OD/suffocation.
"On July 3, 2021, Deputy David Faiivae from the San Marcos Sheriff's Station put on his uniform and badge for his patrol shift.
He had no idea he was about to go through one of the worst days of his life after being exposed to Fentanyl.
If it wasn't for the quick-thinking of his Field Training Officer, Corporal Scott Crane, in administering Naloxone, Deputy Faiivae would not be alive today.
The San Diego County Sheriff's Department has used body camera footage of this traumatic incident, along with interviews from Deputy Faiivae and Corporal Crane, to create a public safety video spotlighting the dangerous and often deadly effects of Fentanyl."
San Francisco has lost twice as many people to fentanyl/opiate overdose as to COVID. It's just so powerful and has such high potency that as a street drug--it's lethal.